MAUDE Adverse Event Report: Abbott Medical MitraClip¿ G5 Steerable Guide Catheter; Catheter, Percutaneous

Abbott Medical MitraClip¿ G5 Steerable Guide Catheter; Catheter, Percutaneous
Model Number SGC0801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6)2026 that the patient presented with grade 4 functional mitral regurgitation (mr) and a restricted posterior leaflet for a mitraclip procedure.During the procedure, an attempt was made to advance the steerable guide catheter (sgc) across the septum.A thrombus was observed on the transseptal wire within the left atrium.At that time, the sgc dilator was positioned across the septum in close proximity to the thrombus.The dilator was carefully advanced just distal to the thrombus, aspiration was performed using a 50 cc syringe, heparin was administered and the sgc was subsequently withdrawn over the wire.In the interest of patient safety, a new sgc was used to successfully complete the procedure.The patient was reported to be in stable condition.The mr was reduced to grade 1 post procedure.There was no clinically significant delay reported.
 
Event or Problem Description
It was reported on (b)(6) 2026 that the patient presented with grade 4 functional mitral regurgitation (mr) and a restricted posterior leaflet for a mitraclip procedure.During the procedure, an attempt was made to advance the steerable guide catheter (sgc) across the septum.A thrombus was observed on the transseptal wire within the left atrium.At that time, the sgc dilator was positioned across the septum in close proximity to the thrombus.The dilator was carefully advanced just distal to the thrombus, aspiration was performed using a 50 cc syringe, heparin was administered and the sgc was subsequently withdrawn over the wire.In the interest of patient safety, a new sgc was used to successfully complete the procedure.The patient was reported to be in stable condition.The mr was reduced to grade 1 post procedure.There was no clinically significant delay reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, a cause for the reported thrombosis cannot be determined.The reported medication and unexpected medical intervention are case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MitraClip¿ G5 Steerable Guide Catheter
Common Device Name
Catheter, Percutaneous
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50375348
Report Number2135147-2026-05731
Device Sequence Number12178203
Product Code DQY
UDI-Device Identifier05415067050908
UDI-Public(01)05415067050908(17)270924(10)60317A3043
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K243224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSGC0801
Device Catalogue NumberSGC0801
Device Lot Number60317A3043
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date08/21/2026
Supplement Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight136 LB
Patient RaceWhite